Alert archive / Missouri / Tornado Warnings in 2018
Tornado Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 21, 2018, 2:22 PM CDT for Bollinger County, Cape Girardeau County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 21, 2018, 2:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
The radar
The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
832
WFUS53 KPAH 211922
TORPAH
MOC017-031-211945-
/O.NEW.KPAH.TO.W.0034.180621T1922Z-180621T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
222 PM CDT THU JUN 21 2018
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southeastern Bollinger County in southeastern Missouri...
Southwestern Cape Girardeau County in southeastern Missouri...
* Until 245 PM CDT.
* At 222 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Leopold, or near Advance, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Bollinger and southwestern Cape Girardeau Counties,
including the following locations... Whitewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3713 9004 3723 9001 3725 8976 3713 8978
TIME...MOT...LOC 1922Z 273DEG 27KT 3718 8996
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ALRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 1:17 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 21, 1:17 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Paducah KY 117 PM CDT Thu Jun 21 2018 .SHORT TERM...(Tonight through Saturday night) Issued at 104 PM CDT Thu Jun 21 2018 Short res analysis shows pm convective band(s) developing in 1500-1900 J/KG MUCAPE field. IR tops generally AOA -45C. Shear should be increasing as jet pivots this way, heightening pot svr, but thus far only marginal storms. New SWODY1 outlooks slgt risk into early evening. HRRR marches convective band(s) west to east across FA thru 00Z. More isolated to widely scattered showers/storms linger across FA thru the evening hours, with a 2ndary band pivoting across our east, hinted at by the short res modeling. The upper Low tracks into scntl IL by 12Z tmrw morning, and then lifts to near IND by the end of the day (00Z Sat). Until then, scattered to likely pops will linger. After the Low pulls out, drier relative air invades with dew points dropping into the mid 60s and a teleconnected upper ridge bumping across the mid Ms river valley Friday night into Saturday. This short-lived break will see a returning frontal boundary warm sector again, from the south and west, as increasing moisture and another chance of showers/storms enters the forecast from that direction and spreads northward and eastward Saturday night. Convection/clouds and slightly drier air will bring welcomed relief on the mercury, with upper 70s to lower 80s tmrw, returning to lower to middle 80s Saturday. .LONG TERM...(Sunday through Wednesday) Issued at 324 AM CDT Thu Jun 21 2018 To round out the latter half of the weekend, we will be dealing with a weak upper level disturbance in conjunction with a weak departing surface front. These features will be the cause for chances of rain on Sunday and even into Sunday evening. Best chances should be in the southeastern half of the CWA given latest guidance. Upper level heights will be rising throughout the day on Sunday, which should help boost temperatures from the mid to upper 80s we should experience on Sunday, to probably the upper 80s to near 90 degrees by Monday. Surface high pressure will be building into the area as well, so most areas should be precip free. However some model guidance suggests otherwise. But the consensus is to leave any precipitation chances out for now. The surface high will move off to the east on Tuesday, which will cause winds to become southerly. The upper ridge builds even further into the area by Tuesday and Wednesday and amplifys. This will allow for the heat to build back into the area once again, with highs topping out in the lower 90s. Precipitation chances toward the latter half of this forecast period will be tied to the strength of an upper level system to our west. The GFS is the strongest with this feature and has it impacting our region Tuesday night into Wednesday. However, the ECMWF and Canadian indicate the upper ridge will stay strong enough to where the this upper system will simply round the top of the ridge and miss us to the north. Will maintain some small chances of rain for now and monitor trends with subsequent model runs. && .AVIATION... Issued at 104 PM CDT Thu Jun 21 2018 Restricted cigs/vsbys, mainly MVFR, remain possible thru the pm convective hours. Overnight, another/lingering chance of showers and potential storms impact all terminals, and could offer further restrictions, including to IFR, as the night wears on toward morning. Improvement tmrw will be slow, from IFR or lower MVFR at the start of the day, working thru MVFR toward VFR by the end of the planning period, but vicinity pops will linger thru the bulk of the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jun 21, 11:46 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1146 AM CDT Thu Jun 21 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1146 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon and evening, mainly for far southeast Missouri, and southwest parts of Illinois and Kentucky. A marginal risk of severe storms exists across the remainder of the area. Damaging winds and large hail are the primary severe weather hazards. Heavy rain and lightning will accompany all storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated non-severe thunderstorms will be possible Friday. Scattered thunderstorms will then be possible again later Saturday night into Sunday. Locally heavy rainfall and lightning are expected to be the main hazards at this time. .SPOTTER INFORMATION STATEMENT... Spotters should maintain a basic weather watch in case their activation is requested later this afternoon.
In the hours before
Special weather statement, Jun 21, 12:14 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
1214 PM CDT THU JUN 21 2018
ILZ080-084-MOZ076-211800-
Perry IL-Jackson IL-Perry MO-
1214 PM CDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHERN JACKSON AND
NORTH CENTRAL PERRY COUNTIES UNTIL 100 PM CDT...
At 1213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lively Grove to 8 miles southeast of
Perryville. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murphysboro, Du Quoin, Pinckneyville, De Soto, Elkville, Ava,
Tamaroa, Willisville, Cutler, Dowell, Campbell Hill, Vergennes and
St. Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3810 8912 3806 8912 3804 8914 3797 8915
3795 8918 3795 8915 3792 8915 3775 8922
3775 8980 3785 8976 3780 8967 3782 8968
3783 8966 3796 8959 3822 8959
TIME...MOT...LOC 1713Z 267DEG 23KT 3829 8953 3767 8973
ALRSpecial weather statement, Jun 21, 1:45 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Paducah KY
145 PM CDT THU JUN 21 2018
ILZ081-084-085-211930-
Franklin IL-Jackson IL-Williamson IL-
145 PM CDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...SOUTHEASTERN JACKSON
AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 230 PM CDT...
At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zeigler to near Cedar Lake Area. Movement
was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Carbondale, Marion, Herrin, West Frankfort, Carterville, Johnston
City, Crainville, Cambria, Energy, Pittsburg, Creal Springs,
Thompsonville, Lake Of Egypt Area, Makanda, Orient, Freeman Spur,
Whiteash, Colp and Spillertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southern Illinois.
LAT...LON 3762 8871 3759 8894 3760 8932 3790 8905
3798 8871
TIME...MOT...LOC 1844Z 257DEG 31KT 3786 8906 3762 8928
ALRLocal storm report, Jun 21, 1:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST CARTERVILLE 37.76N 89.08W
06/21/2018 E50 MPH WILLIAMSON IL TRAINED SPOTTER
WIND GUSTS ESTIMATED 45 TO 50 MPH
&&
SMITTYSpecial weather statement, Jun 21, 2:03 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Paducah KY
203 PM CDT THU JUN 21 2018
MOZ086-087-100-110-111-211945-
Stoddard MO-Wayne MO-Bollinger MO-Cape Girardeau MO-Scott MO-
203 PM CDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...NORTHERN SCOTT...
SOUTHEASTERN WAYNE...NORTHERN STODDARD AND CAPE GIRARDEAU COUNTIES
UNTIL 245 PM CDT...
At 202 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patton to near Shook. Movement was east at
50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Jackson, Scott City, Chaffee, Marble Hill, Advance,
Oran, Benton, Bollinger Mill State Historic Site, Trail Of Tears
State Park, Morley, Kelso, Bell City, Delta, Gordonville, Dutchtown,
Millersville, Leopold, Burfordville and Hay-Wood City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3696 9033 3747 8999 3757 8952 3750 8950
3737 8942 3734 8944 3734 8948 3731 8951
3729 8952 3728 8952 3725 8949 3725 8946
3721 8947 3713 8942 3702 8949
TIME...MOT...LOC 1902Z 259DEG 42KT 3743 8996 3704 9022
ALRThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:03 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Scott | 42 min |
| Jun 21, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 44 min |
| Jun 21, 6:36 PM CDT | Tornado Warning | PAH | Mississippi, New Madrid | 24 min |
Nearby
Tornado Warnings in Missouri, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.